Back to Journals » Drug Design, Development and Therapy » Volume 8

Transient hypofibrinogenemia due to allopurinol

Authors Yin ZQ, Xu JL, Li YQ, Xia JP, Luo D

Received 27 April 2014

Accepted for publication 30 May 2014

Published 2 September 2014 Volume 2014:8 Pages 1231—1233

DOI https://doi.org/10.2147/DDDT.S66868

Checked for plagiarism Yes

Review by Single-blind

Peer reviewer comments 3

ZhiQiang Yin,1,* JiaLi Xu,2,* YongQiang Li,3,* JiPing Xia,1 Dan Luo1

1Department of Dermatology, 2Department of Oncology, 3Department of Rehabilitation Medicine, The First Affiliated Hospital of Nanjing Medical University, Nanjing, Jiangsu, People's Republic of China

*These authors contributed equally to this work

Abstract: This study reports a case of an 80-year-old male who suffered from drug eruption due to oral allopurinol for the treatment of gout. This patient complained of widespread erythema and maculopapule with itch, and small quantities of purplish-red rash with diffused distribution on four limbs were noted. After he was hospitalized, the area with purpuric rash increased in size, and hypofibrinogenemia was found. After treatment with intravenous infusion of fibrinogen and cryoprecipitate, and continued treatment with high-dose methylprednisolone, the skin rash gradually went away. This is the first report of purpura and hypofibrinogenemia induced by allopurinol and the pathophysiology underlying this reaction remained unknown.

Keywords: purpura, fibrinogen, drug eruption, gout

Creative Commons License This work is published and licensed by Dove Medical Press Limited. The full terms of this license are available at https://www.dovepress.com/terms.php and incorporate the Creative Commons Attribution - Non Commercial (unported, v3.0) License. By accessing the work you hereby accept the Terms. Non-commercial uses of the work are permitted without any further permission from Dove Medical Press Limited, provided the work is properly attributed. For permission for commercial use of this work, please see paragraphs 4.2 and 5 of our Terms.

Download Article [PDF]  View Full Text [HTML][Machine readable]

 

Other articles by this author:

Systemic abnormalities of psoriatic patients: a retrospective study

Yin L, Xu JL, Hu YY, Johnston A, Yin ZQ

Clinical, Cosmetic and Investigational Dermatology 2016, 9:443-449

Published Date: 10 November 2016

Pustular drug eruption due to Panax notoginseng saponins

Yin ZQ, Ma LW, Xu JL, Xia JP, Luo D

Drug Design, Development and Therapy 2014, 8:957-961

Published Date: 16 July 2014

Readers of this article also read:

Green synthesis of water-soluble nontoxic polymeric nanocomposites containing silver nanoparticles

Prozorova GF, Pozdnyakov AS, Kuznetsova NP, Korzhova SA, Emel’yanov AI, Ermakova TG, Fadeeva TV, Sosedova LM

International Journal of Nanomedicine 2014, 9:1883-1889

Published Date: 16 April 2014

Methacrylic-based nanogels for the pH-sensitive delivery of 5-Fluorouracil in the colon

Ashwanikumar N, Kumar NA, Nair SA, Kumar GS

International Journal of Nanomedicine 2012, 7:5769-5779

Published Date: 15 November 2012

A novel preparation method for silicone oil nanoemulsions and its application for coating hair with silicone

Hu Z, Liao M, Chen Y, Cai Y, Meng L, Liu Y, Lv N, Liu Z, Yuan W

International Journal of Nanomedicine 2012, 7:5719-5724

Published Date: 12 November 2012

Cross-linked acrylic hydrogel for the controlled delivery of hydrophobic drugs in cancer therapy

Deepa G, Thulasidasan AK, Anto RJ, Pillai JJ, Kumar GS

International Journal of Nanomedicine 2012, 7:4077-4088

Published Date: 27 July 2012

Crystallization after intravitreal ganciclovir injection

Pitipol Choopong, Nattaporn Tesavibul, Nattawut Rodanant

Clinical Ophthalmology 2010, 4:709-711

Published Date: 14 July 2010